Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Cognitive Issues for 16yr HIV survivor
Jan 12, 2011

I'M WORRIED THAT THE HIV HAS TAKEN CONTROL OVER SOME OF MY COGNITIVE AREAS. LAST 12 MONTHS, I HAVE EXPERIENCED SHORT TERM MEMORY LOSS...NAMES AND FACES, I DON'T SEEM TO HAVE ANY ENERGY AND SEEM TO LOOSE WORD FINDING. IS THERE ANY THING THAT I CAN DO. I'M ALSO ON DEPRESSION MEDICATIONS, WHICH I KNOW WILL MAKE ME TIRED, BUT THE OTHER COGNITIVE ISSUES ARE SCARY

Response from Mr. Vergel

In a study, about half of us long term survivors had some sort of mild to moderate cognitive loss. However, what you are describing sounds a lot more severe to me. I would do the following if I was you:

1- Have your doctor check your blood levels of testosterone and thyroid function

2- Talk to your doctor about possibly switching you to another anti-depressant

3- Find out if you are sleeping well enough. Talk to your doctor about sleep apnea.

4- Have you recently started Atripla or Sustiva (Efavirenz)?

Please let me know what you find out.

Hang in there!

Nelson



Previous
Nandrolone
Next
test use?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement